Alert archive / Kansas / Winter Storm Warnings in 2013

Winter Storm Warning 4, NWS Wichita, KS

March 23, 20138 counties in Kansas

NWS Wichita, KS issued this winter storm warning at Mar 23, 2013, 3:22 PM CDT for 8 counties in Kansas. It took effect at Mar 23, 2013, 7:00 PM CDT. It was in force for 16 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2013, 3:22 PM CDT (20:22 UTC)
In effect from
Mar 23, 2013, 7:00 PM CDT
Expired
Mar 24, 2013, 10:41 AM CDT
In force
16 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Greenwood County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 128 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 4:36 AM CDTSNOW 2Eureka, KSOFFICER ESTIMATED A COUPLE OF INCHES. VISIBILITY WAS NEAR ZERO IN THE SNOW AND BLOWING SNOW.
Mar 24, 4:40 AM CDTSNOW 5.5Yates Center, KSOFFICER ESTIMATED 5 TO 6 INCHES.
Mar 24, 4:43 AM CDTSNOW 3Howard, KS
Mar 24, 4:43 AM CDTSNOW 3.5Iola, KSLAW ENFORCEMENT REPORTED 3 TO 4 INCHES ACROSS THE COUNTY. VISIBILITY WAS NEAR ZERO.
Mar 24, 7:00 AM CDTSNOW 61 S Burns, KS
Mar 24, 7:00 AM CDTSNOW 6Longton, KS
Mar 24, 7:00 AM CDTSNOW 7Yates Center, KS
Mar 24, 7:00 AM CDTSNOW 8Moran, KSCO OP OBSERVER MEASURES 8 INCHES OF SNOW WITH A WATER EQUIVALENT IN THE LAST 24 HOURS OF 1.20 INCHES.
Mar 24, 9:15 AM CDTSNOW 5.1Benton, KSTRAINED SPOTTER MEASURED 5.1 INCHES FOR THEIR STORM TOTAL AND NOTED ROADS WERE ICY AND SLUSHY.
Mar 24, 10:30 AM CDTSNOW 5.5Toronto, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WWUS43 KICT 232022
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT SAT MAR 23 2013

KSZ032-033-047>051-241030-
/O.CAN.KICT.WS.W.0003.000000T0000Z-130324T1800Z/
/O.EXB.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT UNTIL 7 AM CDT SUNDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

* TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT
  AND SHOULD END BY EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING
  SNOW.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS
  TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ052-241030-
/O.CAN.KICT.WS.W.0003.000000T0000Z-130324T1800Z/
/O.EXA.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
MARION-
INCLUDING THE CITY OF...MARION
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT UNTIL 1 PM CDT SUNDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

* TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT
  AND SHOULD END BY EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING. 

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS
  TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ053-069-241030-
/O.NEW.KICT.WS.W.0004.130324T0000Z-130324T1800Z/
/O.EXT.KICT.WW.Y.0007.000000T0000Z-130324T0000Z/
CHASE-BUTLER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM
7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE WINTER WEATHER ADVISORY
IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT
  IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT
  TIMES.

* SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL
  KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING
  SNOW TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ070>072-094>096-241030-
/O.UPG.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/
/O.NEW.KICT.WS.W.0004.130324T0000Z-130324T1800Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
322 PM CDT SAT MAR 23 2013

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM
7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE WINTER WEATHER ADVISORY
IS NO LONGER IN EFFECT. 

* TIMING...A MIXTURE OF RAIN AND SLEET IS EXPECTED TO CHANGE OVER
  TO SNOW BY LATE THIS EVENING...AND CONTINUE INTO SUNDAY MORNING
  ACROSS SOUTHEAST KANSAS. THE SNOW COULD BE HEAVY AT TIMES AFTER
  MIDNIGHT WITH SNOWFALL RATES OF ONE INCH PER HOUR POSSIBLE. 

* SNOW ACCUMULATIONS...OF 5 TO 7 INCHES ARE POSSIBLE BY SUNDAY
  MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE LATE 
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS
  LATE TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW
  TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ092-093-098>100-241030-
/O.EXB.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/
SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
1 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. 

* TIMING...A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT THE AREA
  THIS EVENING...THEN SHOULD CHANGE OVER TO ALL SNOW LATER THIS
  EVENING AND OVERNIGHT. THE SNOW COULD BE HEAVY AT TIMES ACROSS
  SOUTHERN KANSAS. 

* SNOW AND SLEET ACCUMULATIONS...OF 2 TO 5 INCHES ARE POSSIBLE BY
  EARLY SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHERN KANSAS
  TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO
  STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ091-241030-
/O.EXB.KICT.WW.Y.0007.130324T0000Z-130324T1200Z/
HARPER-
INCLUDING THE CITIES OF...ANTHONY...HARPER
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY. 

* TIMING...SNOW WILL PICK UP OVER SOUTH CENTRAL KANSAS TONIGHT AND
  SHOULD TAPER OFF BY EARLY SUNDAY MORNING. 

* SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL
  KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING
  SNOW TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ067-082-241030-
/O.EXT.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/
RENO-KINGMAN-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
SUNDAY. 

* TIMING...SNOW WILL PICK UP OVER SOUTH CENTRAL KANSAS TONIGHT AND
  SHOULD TAPER OFF BY EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING
  SNOW.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH-CENTRAL 
  KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW 
  FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ068-083-241030-
/O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
HARVEY-SEDGWICK-
INCLUDING THE CITIES OF...NEWTON...WICHITA
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SUNDAY. 

* TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT
  IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT
  TIMES.

* SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL
  KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING
  SNOW TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

JAKUB
4 follow-up statements
556 
WWUS43 KICT 240005
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT SAT MAR 23 2013

KSZ053-069-241415-
/O.EXP.KICT.WW.Y.0007.000000T0000Z-130324T0000Z/
/O.CON.KICT.WS.W.0004.000000T0000Z-130324T1800Z/
CHASE-BUTLER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA
705 PM CDT SAT MAR 23 2013

...WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 PM CDT SUNDAY...

A WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 PM CDT SUNDAY.

* TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA 
  BUT IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY 
  AT TIMES. 

* SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE POSSIBLE BY EARLY 
  SUNDAY MORNING. 

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE 
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. 

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL 
  KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING 
  SNOW TO STICK TO THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ070>072-094>096-241415-
/O.CON.KICT.WS.W.0004.000000T0000Z-130324T1800Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
705 PM CDT SAT MAR 23 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. 

* TIMING...A MIXTURE OF RAIN AND SLEET IS EXPECTED TO CHANGE 
  OVER TO SNOW BY LATE THIS EVENING...AND CONTINUE INTO SUNDAY 
  MORNING ACROSS SOUTHEAST KANSAS. THE SNOW COULD BE HEAVY AT 
  TIMES AFTER MIDNIGHT WITH SNOWFALL RATES OF ONE INCH PER HOUR 
  POSSIBLE. 

* SNOW ACCUMULATIONS...OF 5 TO 7 INCHES ARE POSSIBLE BY SUNDAY 
  MORNING. 

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE LATE 
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. 

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHEAST 
  KANSAS LATE TONIGHT...AS TEMPERATURES DROP BELOW FREEZING 
  ALLOWING SNOW TO STICK TO THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ052-068-083-092-093-098>100-241415-
/O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
MARION-HARVEY-SEDGWICK-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
705 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SUNDAY. 

* TIMING...A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT THE 
  AREA THIS EVENING...THEN SHOULD CHANGE OVER TO ALL SNOW LATER 
  THIS EVENING AND OVERNIGHT. THE SNOW COULD BE HEAVY AT TIMES 
  ACROSS SOUTHERN KANSAS. 

* SNOW AND SLEET ACCUMULATIONS...OF 2 TO 5 INCHES ARE POSSIBLE 
  BY EARLY SUNDAY MORNING. 

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE 
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. 

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHERN KANSAS 
  TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO 
  STICK TO THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ032-033-047>051-067-082-091-241200-
/O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
705 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SUNDAY. 

* TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS 
  TONIGHT AND SHOULD END BY EARLY SUNDAY MORNING. 

* SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY 
  SUNDAY MORNING. 

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS 
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM 
  BLOWING SNOW. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS 
  TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

BILLINGS
549 
WWUS43 KICT 240857
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
357 AM CDT SUN MAR 24 2013

KSZ053-069>072-094>096-241800-
/O.CON.KICT.WS.W.0004.000000T0000Z-130324T1800Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...HOWARD...FREDONIA...
CHANUTE...ERIE
357 AM CDT SUN MAR 24 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* TIMING...MODERATE TO HEAVY SNOW WILL PERSIST ACROSS THE FLINT
  HILLS AND PORTIONS OF SOUTHEAST KANSAS THROUGH ABOUT MID-
  MORNING...GRADUALLY TAPERING OFF AND ENDING AROUND LUNCHTIME.

* SNOW ACCUMULATIONS...OF 4 TO 6 INCHES...WITH ISOLATED HIGHER
  AMOUNTS...ARE LIKELY BY MID-MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL CAUSE REDUCED
  VISIBILITIES IN FALLING AND BLOWING SNOW.

* IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS
  MORNING DUE TO EXTENSIVE BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ052-068-083-092-093-098>100-241800-
/O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
MARION-HARVEY-SEDGWICK-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
357 AM CDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* TIMING...AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS
  THE ADVISORY AREA THIS MORNING...GRADUALLY ENDING BY EARLY TO
  MID-MORNING WEST OF THE FLINT HILLS...AND BY LUNCHTIME OVER FAR
  SOUTHEAST KANSAS.

* SNOW ACCUMULATIONS...OF 2 TO 5 INCHES ARE LIKELY.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL CAUSE REDUCED
  VISIBILITIES IN FALLING AND BLOWING SNOW.

* IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS
  MORNING DUE TO EXTENSIVE BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ032-033-047>051-067-082-091-241200-
/O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
357 AM CDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* TIMING...LIGHT SNOW WILL COME TO AN END GENERALLY WEST OF
  INTERSTATE 135 EARLY THIS MORNING. 

* SNOW ACCUMULATIONS...OF 1 TO 4 INCHES ARE LIKELY...HIGHEST
  FURTHER EAST TOWARD THE INTERSTATE 135 CORRIDOR.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL CAUSE REDUCED
  VISIBILITIES IN FALLING AND BLOWING SNOW.

* IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS
  MORNING DUE TO BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

ADK
187 
WWUS43 KICT 241349
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
849 AM CDT SUN MAR 24 2013

KSZ053-069>072-094>096-241800-
/O.CON.KICT.WS.W.0004.000000T0000Z-130324T1800Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...HOWARD...FREDONIA...
CHANUTE...ERIE
849 AM CDT SUN MAR 24 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* TIMING...AREAS OF LIGHT TO MODERATE SNOW WILL GRADUALLY DIMINISH
  DURING THE LATE MORNING...AND END BY EARLY AFTERNOON. 

* SNOW ACCUMULATIONS...OF AN ADDITIONAL INCH CAN BE EXPECTED WHICH
  WILL BRING STORM TOTALS TO BETWEEN 5 TO 8 INCHES.

* WINDS...OF 25 TO 35 MPH OUT OF THE NORTH WILL CAUSE REDUCED 
  VISIBILITIES IN FALLING AND BLOWING SNOW. 

* IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS 
  MORNING DUE TO EXTENSIVE BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ052-068-083-092-093-098>100-241800-
/O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
MARION-HARVEY-SEDGWICK-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
849 AM CDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* TIMING...AREAS OF LIGHT SNOW OR FLURRIES WILL LINGER INTO THE
  LATE MORNING FOR THE FLINT HILLS AND SOUTHEAST KANSAS. THE SNOW
  HAS ENDED FURTHER TO THE WEST ACROSS GREATER WICHITA...NEWTON
  AND THE ARKANSAS CITY AND WINFIELD AREAS.

* SNOW ACCUMULATIONS...OF AN ADDITIONAL INCH OR LESS CAN BE
  EXPECTED FOR THE FLINT HILLS AND SOUTHEAST KANSAS.

* WINDS...OF 25 TO 35 MPH OUT OF THE NORTH WILL CAUSE REDUCED
  VISIBILITIES IN FALLING AND BLOWING SNOW. THIS WILL ALSO CAUSE
  REDUCED VISIBILITIES EVEN WHERE THE SNOW HAS ENDED ACROSS THE
  WICHITA...NEWTON...WINFIELD AND ARKANSAS CITY AREAS AND ADJACENT
  RURAL AREAS. 

* IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS 
  MORNING DUE TO EXTENSIVE BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
498 
WWUS43 KICT 241541
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1041 AM CDT SUN MAR 24 2013

KSZ053-069>072-094>096-241645-
/O.CAN.KICT.WS.W.0004.000000T0000Z-130324T1800Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...HOWARD...FREDONIA...
CHANUTE...ERIE
1041 AM CDT SUN MAR 24 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW HAS ENDED ACROSS MOST OF THE AREA EXCEPT PORTIONS OF FAR 
SOUTHEAST KANSAS WHERE SOME FLURRIES LINGERED AT LATE MORNING. 
NORTH WINDS WILL REMAIN GUSTY INTO THE AFTERNOON HOWEVER NO 
ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE THE WINTER 
STORM WARNING HAS BEEN CANCELLED.

$$

KSZ052-068-083-092-093-098>100-241645-
/O.CAN.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
MARION-HARVEY-SEDGWICK-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
1041 AM CDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW HAS ENDED ACROSS MOST OF THE AREA EXCEPT PORTIONS OF FAR 
SOUTHEAST KANSAS WHERE SOME FLURRIES LINGERED AT LATE MORNING. 
NORTH WINDS WILL REMAIN GUSTY INTO THE AFTERNOON HOWEVER NO 
ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE THE WINTER 
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 2:51 PM CDT, 31 minutes earlier.

Area forecast discussion, Mar 23, 2:51 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
251 PM CDT SAT MAR 23 2013

.DISCUSSION...
MAIN FORECAST UPDATES WILL FOCUS OF THE SOUTHWARD SHIFT OF THE
STORM TRACK ALONG WITH HIGHER SNOW AMOUNTS AFFECTING EASTERN
KANSAS...FOLLOWED BY BELOW NORMAL TEMPERATURES THROUGH MID WEEK
AND CHANCES OF RAIN LATE IN THE WEEK.

TONIGHT
SNOW HAS NOT BEEN ACCUMULATING MUCH IF AT ALL DUE TO TEMPERATURES IN
THE LOW TO MID 30S OVER THE AREA...HOWEVER THAT SHOULD CHANGE
TONIGHT AS COLDER AIR MOVES IN AND MUCH STRONGER LIFT FROM UPPER
WAVE. THE STORM SYSTEM LOOKS TO BE SHIFTING FURTHER SOUTH THAN WHAT
YESTERDAYS MODEL RUNS HAD...AND THIS SEEMS REASONABLE AS LATEST IR
SATELLITE IMAGERY SHOWS A WELL DEFINED MID-LEVEL JET TRACER DIVING
SOUTHEAST ACROSS ARIZONA/NEW MEXICO. THE PV ANOMALY WILL FOLLOW THIS
JET TRACER AND DIG A BIT MORE...THEN MAKE THE TREK EASTWARD ACROSS
OKLAHOMA TONIGHT. WE ARE EXPECTING THE LIGHT SNOW TO CONTINUE OVER
CENTRAL/SOUTH CENTRAL KANSAS THIS EVENING BUT SNOW INTENSITY SHOULD
BEGIN PICK UP OVER SOUTH CENTRAL KANSAS AFTER 9PM...AS ISENTROPIC
LIFT WITH-IN DEVELOPING TROWAL AXIS BEGINS. THE SNOW COULD BE HEAVY
AT TIMES ESPECIALLY FOR LOCATIONS ALONG AND EAST OF THE KANSAS
TURNPIKE WHERE A WINTER STORM WARNING HAS BEEN HOISTED FOR A GOOD
PORTION OF SOUTHEAST KANSAS. IN ADDITION...NORTH WINDS WILL
INCREASE AS THE SYSTEM DEEPENS TONIGHT CREATING SOME BLOWING AND
DRIFTING OF SNOW.

SUN-TUE
THE SNOW SHOULD QUICKLY TAPER OFF FROM WEST TO EAST SUNDAY
MORNING...AS THE UPPER LEVEL SYSTEM MOVES INTO MISSOURI. COLD WELL
BELOW NORMAL TEMPERATURES FOR LATE MARCH WILL BE LEFT IN THE WAKE OF
THIS STORM SYSTEM FOR SUNDAY-TUESDAY...AS FRESH SNOW COVER AND
CANADIAN SURFACE HIGH PRESSURE REMAIN OVER THE REGION.

EXTENDED: WED-SAT
A GRADUAL WARMING TREND WILL FINALLY TAKE PLACE FOR KANSAS THIS
PERIOD ALONG WITH CHANCES OF RAIN FOR END OF THE WEEK.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    27  36  20  38 / 100  20   0  10
HUTCHINSON      26  34  19  37 / 100  20   0  10
NEWTON          25  34  20  36 / 100  30   0  10
ELDORADO        27  36  20  37 / 100  30  10  10
WINFIELD-KWLD   28  37  23  40 / 100  20   0  10
RUSSELL         22  31  16  34 /  90  20   0  10
GREAT BEND      23  33  17  35 /  90  20   0  10
SALINA          26  33  18  36 /  90  30  10  10
MCPHERSON       25  34  19  36 / 100  30   0  10
COFFEYVILLE     30  38  25  40 / 100  50  10  10
CHANUTE         28  35  22  38 / 100  60  10  10
IOLA            27  35  22  37 / 100  60  10  10
PARSONS-KPPF    29  37  23  39 / 100  50  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT
SUNDAY FOR KSZ092-093-098>100.

WINTER WEATHER ADVISORY UNTIL 1 PM CDT SUNDAY FOR KSZ052-068-083.

WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ053-
069.

WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY
FOR KSZ053-069>072-094>096.

WINTER WEATHER ADVISORY UNTIL 7 AM CDT SUNDAY FOR KSZ032-033-
047>051-067-082.

WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT
SUNDAY FOR KSZ091.

&&
Hazardous weather outlook, Mar 23, 4:25 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
425 AM CDT SAT MAR 23 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-240930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
425 AM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A LATE SEASON WINTER STORM WILL BRING ACCUMULATING SNOWFALL TO
THE REGION TODAY AND TONIGHT. PLEASE REFER TO THE LATEST WINTER
STORM WARNING AND WINTER WEATHER ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTER STORM WILL COME TO AN END SUNDAY MORNING ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

Nearby

Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.